Flash Flood, Dubois
- When
- May 1, 4:20 AM EST to 9:00 AM EST
- Where
- Dubois County, Huntingburg
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.364, -86.880 (the zone’s center; the record gives no point)
Manhole covers were displaced in Huntingburg due to flood waters. Numerous roads in the Ferdinand area were closed by flood waters.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Manhole covers were displaced in Huntingburg due to flood waters. Numerous roads in the Ferdinand area were closed by flood waters. State Road 37 north of English was impassable due to high water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 1, 2:40 AM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 AM EDT SAT MAY 01 2004 .SHORT TERM (TODAY THROUGH TUESDAY) CURRENT SYNOPSIS HAS FRONT STILL WELL TO THE NORTH IN IL AND IN...WITH SHOWERS AND THUNDER ALONG A LINE OF CONVERGENCE IN OUR NW COUNTIES. A WAVE MOVING OUT OF MO ENE TOWARDS THE FORECAST AREA ATTM. CLEAR TO MOSTLY CLEAR SKIES ACROSS THE SOUTHERN HALF OF THE FA. FORECAST PROBLEM TODAY WILL BE HOW THE LINE OF ONGOING PRECIP INTERACT WITH THE INCOMING WAVE...AND IF THEY WILL INHIBIT HEATING DUE TO CLOUDINESS FOR AFTERNOON THUNDER. AREA OF PRECIP/THUNDER MOVG OUT OF MO SEEMS TO BE GOING TOWARDS THE NORTHERN HALF OF THE FA...CLEARING ACROSS MUCH OF THE AREA WILL ALLOW FOR HEATING AND JUICING UP THE ATMOS FOR ACTIVITY LATER IN THE DAY. WOULD NOT BE SURPRISED IF PRECIP HELD OFF FOR MOST OF THE EAST AND SOUTH FA UNTIL LATE IN THE AFTERNOON. FRONT WILL PUSH SOUTHEAST EARLY AFTN...WITH GOOD INSTABILITY AND DYNAMICS FOR STRONG WINDS...A FEW STORMS MAY PRODUCE SEVERE LEVEL WINDS THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH FLOODING A CONCERN ACROSS THE EXTREME NW COUNTIES...A FLOOD WATCH WILL BE ISSUED. FRONT WILL PUSH THRU BY LATE EVENING SAT AND SOME CLEARING INTO SUNDAY MORN. A SLIGHT CHANCE OF SHOWERS SUN AS COOL AIR ALOFT WITH THE UPPER LEVEL TROUGH MOVES THRU THE FA. DRY MONDAY WITH SFC HI MOVING ACROSS THE REGION...SHRTWV DROPS SE TUESDAY BRINGING A CHANCE OF SHOWERS. LITTLE CHANGE TO EXTENDED. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH INZ076-077-083-084-089 THRU 0Z/2. KY...NONE. && SCHOTT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 AM EDT SAT MAY 1 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021000- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 345 AM EDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY WILL SETTLE SOUTHWARD ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. A VERY MOIST AND MODERATELY UNSTABLE AIRMASS WILL CONTRIBUTE TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS DURING THIS PERIOD. DUE TO THE HIGH MOISTURE VALUES IN THE ATMOSPHERE, CLUSTERS OF THUNDERSTORMS BOTH THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING, MAY DEPOSIT HEAVY RAINFALL AMOUNTS OVER PARTS OF THE OUTLOOK AREA. LOCAL RAINFALL AMOUNTS OF 2 INCHES OR MORE ARE POSSIBLE. THE LOCATIONS MOST SUSCEPTIBLE TO FLOODING PROBLEMS WITH ANY ADDITIONAL HEAVY RAIN INCLUDE PARTS OF SOUTHERN INDIANA, WHERE A FLOOD WATCH HAS BEEN POSTED. THIS AFTERNOON THE AIRMASS IS FORECAST TO DESTABILIZE OVER THE OUTLOOK AREA AHEAD OF THE FRONTAL BOUNDARY. A LINE OF THUNDERSTORMS IS FORECAST TO DEVELOP JUST AHEAD OF THIS FRONT, AND PROPAGATE EAST SOUTHEASTWARD ACROSS THE OUTLOOK AREA FROM ROUGHLY 3 TO 9 PM TODAY. THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE STORMS, HIGHLIGHTING THE POTENTIAL FOR DAMAGING STRAIGHT-LINE WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ALSO ENCOURAGED TO RELAY REPORTS OF ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. XXV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 500 AM EDT SAT MAY 1 2004 INZ076>079-083-084-089>092-KYZ023-025-030>033-011005- CLARK IN-CRAWFORD IN-DUBOIS IN-FLOYD IN-HANCOCK KY-HARRISON IN- HENRY KY-JEFFERSON IN-JEFFERSON KY-MEADE KY-OLDHAM KY-ORANGE IN- PERRY IN-SCOTT IN-TRIMBLE KY-WASHINGTON IN- INCLUDING THE CITIES OF...CORYDON...JASPER...LOUISVILLE...NEW ALBANY 500 AM EDT (400 AM CDT) SAT MAY 1 2004 A BAND OF THUNDERSTORMS, WITH EMBEDDED HEAVY RAIN, WILL CONTINUE ACROSS PARTS OF SOUTHERN INDIANA AND FAR NORTH CENTRAL KENTUCKY THROUGH 6 AM EDT (5 AM EST). FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL ALSO ACCOMPANY THIS LINE OF STORMS. THE GENERAL MOVEMENT IS TO THE EAST AT 20 MPH. THIS MOTION WILL PUT THESE STORMS INTO JEFFERSONVILLE, CORYDON, AND BEDFORD BY 6 AM EDT. LOCATIONS THAT ARE ALREADY SEEING RAINFALL, CAN EXPECT THAT RAIN TO CONTINUE THROUGH AT LEAST 6 AM EDT. TRAVELERS SHOULD BE AWARE OF PONDING WATER AND FLOODED SPOTS ON AREA ROADWAYS. XXV
The national radar mosaic for the moment the first event began.
3 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397657, 5397658, 5397659.